Google ad
End of ad
left arrow Google ads: down arrow
Independent expert answers
on psychiatry and psychology

What Happens, if You Immediately Quit Taking Stimulating Medicines (Ritalin, Concerta)

Abstract: What happens, if I immediately quit my Ritalin medication? Is it possible to stop taking a stimulating medicine that fast or does it result in withdrawal symptoms?

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

What Happens, if You Immediately Quit Taking Stimulating Medicines (Ritalin, Concerta)

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Question(s): 
Written by: Martin Winkler
First version: 22 Jul 2008.
Latest revision: 24 Jul 2008.

What happens, if I immediately quit my Ritalin/Concerta medication? Is it possible to stop taking a stimulating medicine that fast or does it result in withdrawal symptoms?

Answer:

usually you should not quit any medication without talking to your doctor first.

Even though it does not cause directly heavy medical problems, you should not try it out on your own. Some patients report stronger feelings of irritability, provokability, depressive detuning or hyperactivity for some days. Therefore, if you have been taking ritalin continuously for a longer period (which is no addiction!) you should withdraw it gradually (over a week).

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page